Is An Adderall Overdose Possible? | Can You Overdose On Adderall?

If you are taking Adderall frequently or in higher dosages than you should, you may be wondering if an overdose is possible. Know what is considered Adderall abuse, and some useful information about the overdose of this drug.

Adderall, with the generic name amphetamine and dextroamphetamine, was first introduced in 1996. Since then, it was a known stimulant to improve focus and treat ADHD symptoms. Initially given to children, the drug became popular with adults as some misused the drug to stay awake for longer hours to operate machinery, drive, study for exams, or complete big projects.

With its stimulant properties, Adderall is within the class of drugs similar to street methamphetamines or meth. There is a potential for misuse and even addiction when one does not take proper measures of taking the drug within recommendations. We will be exploring in this post if an Adderall overdose is possible, its complications, and how to get help.

Can You Overdose On Adderall?

In a nutshell, any prescription drug that is taken in excess places you at risk of overdose. This drug is no exception, and taking too much Adderall can bring some health-related complications. There are signs that someone is overdosing on Adderall:

Signs of an Adderall overdose

  • Faster heartbeat or heart palpitations: The high dosages of Adderall can cause fast heart rate and heart palpitations that are uncomfortable and cause breathing difficulty.
  • Feeling agitated: The person may feel restless, unable to relax, and even irritable than usual.
  • Higher body basal temperature: Some people can develop a fever or a higher basal temperature than their usual. They will feel warm to touch or have 1-2 degrees above their typical temperature ranges.
  • Dilated pupils: Like other drugs such as LSDs, Adderall can cause the pupils to expand or dilate. If one’s pupil looks larger than usual, this is a potential sign of overdose.
  • Tremors and seizures: The person may experience uncontrollable shaking of muscles, and seizures. Take note that seizures don’t have to be violent, and some happen even when the person is in a rested position without tremors.

If you are a loved one is experiencing any of these signs upon taking Adderall, contact emergency services right away.

Can You Overdose On Adderall and Die?

As with other scheduled drugs, there is a lethal dose of Adderall for every person. If you are wondering how much Adderall to overdose and experience life-threatening effects, the answer is on a case to case basis. There are several factors such as:

  • Height and weight: People who are larger in build and size can tolerate more dosages of the drug. This is why dosages increase or decrease depending on the person’s height and weight as well.
  • Sex: Men can generally tolerate more of the drug than women, and recommended dosages are usually higher in men.
  • Metabolism: Each person has different levels of metabolism. Those who have a sedentary lifestyle tend to have slower metabolic rates, and people with active lifestyles can experience quicker effects and chemical disposal of the drug in their bodies.
  • State of health: People with other health conditions tend to have a lower tolerance for Adderall. If they are also taking other medications, their potential of overdose or have dangerous chemical reaction problems also increases.
  • Drug-related: It is possible to overdose on Adderall even in small amounts if you have recently abstained from the drug and slipped back to misuse. Your tolerance of the drug at this state is much lower, and taking your previous dosage can cause a life-threatening overdose.

How much Adderall does it take to OD depends on these main factors and many more. Overdose is never really a predictable event, so any type of abuse increases your risk of a deadly complication. This is why it is very important to take note of the signs of Adderall abuse and get help right away.

Are alcohol and drugs ruining your life?

FIND HELP NOW

Signs Of Adderall Abuse

Just how much Adderall is abuse? The main principle of knowing if you are misusing or abusing any type of drug is if you are going above the recommended dosage, or taking it without a prescription. Any of these habits, whether big or small, leads you deeper into the spiral of Adderall abuse.

Here are also some signs you can look out for:

  • Taking drugs for other purposes than originally intended: If you are taking Adderall to function in daily life tasks, this is an increasing sign of drug dependence.
  • Running out of Adderall earlier than usual: You may notice that you or a loved one may need Adderall right away than the recommended length of time of the dosage given to you.
  • Weight changes: Most people who abuse amphetamines tend to lose weight. Any drastic weight changes must be taken notice of.
  • Memory issues: The lack of sleep, increased concentration, and hyperactivity can also cause memory problems and certain comprehension changes.
  • Overfocusing: Another sign of abuse is extreme absorption on certain tasks that can even border on neglecting one’s physical health.
  • Financial and relationship problems: Addiction to Adderall may also cause a strain in one’s ability to relate with others or problems rooting from overspending on the drug.

If you are experiencing any of these signs, do not delay getting help. It is important to notice the signs of Adderall abuse to prevent an overdose.

Adderall Abuse? There Is Still Hope

Drug abuse of any kind can feel like a prison–you may feel like there’s no solution available for you. However, an addiction to Adderall can be overcome when you take the first step in getting substance abuse treatment. It may be a challenging road but is worth taking if you desire a better life for yourself and your loved ones.

Sources:

  • Ncbi.nlm.nih.gov – “Amphetamine, past, and present – a pharmacological and clinical perspective”.
  • Allaboutvision.com – “Dilated Pupils & Pupil Dilation: Causes and Symptoms”.
  • Thehealthy.com – “Sedentary Lifestyle: Signs You Should Move More”.

Medical disclaimer:

Sunshine Behavioral Health strives to help people who are facing substance abuse, addiction, mental health disorders, or a combination of these conditions. It does this by providing compassionate care and evidence-based content that addresses health, treatment, and recovery.

Licensed medical professionals review material we publish on our site. The material is not a substitute for qualified medical diagnoses, treatment, or advice. It should not be used to replace the suggestions of your personal physician or other health care professionals.

Talk with one of our Treatment Specialists!

Call 24/7: 949-276-2886